California, 2005High Wind in California, November 5, 2005
November 5, 2005 · NWS MFR · 2 events in 1 county or zone
A Wind Advisory for the Weed area was upgraded to a High WInd Warning at 05/2311 PST, effective immediately through 06/0200 PST. The warning was cancelled at 06/0109 PST.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Wind Advisory for the Weed area was upgraded to a High WInd Warning at 05/2311 PST, effective immediately through 06/0200 PST. The warning was cancelled at 06/0109 PST.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Nov 5, 8:58 PM PST, 47 minutes earlier.
Area forecast discussion, Nov 5, 8:58 PM PST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
858 PM PST SAT NOV 5 2005
.DISCUSSION...COLD FRONT HAS MOVE INLAND AT THIS TIME WITH HEAVY
RAINFALL BEING REPORTED AT THE COAST AND COASTAL RANGES. OVER AN
INCH IN THREE HOURS HAVE BEEN REPORTED IN COOS COUNTY. WITH THE
FROPA AT THE COAST THE WINDS HAVE DIMINISHED AND VEERED TO THE
WEST. HAVE EXPIRED THE HIGH WIND WARNING AT THE COAST. GRADIENT
REMAINS TIGHT THROUGH THE SHASTA VALLEY THROUGH LATE THIS EVENING
WITH WEED SHOWING GUSTS OF 45 MPH AT THIS TIME. HAVE EXTENDED WIND
ADVISORY FOR THE SHASTA VALLEY UNTIL 11 PM.
.PREVIOUS DISCUSSION...
SHORT TERM...VERY STRONG SOUTH WINDS CONTINUE ALONG THE COAST AND IN
THE SHASTA VALLEY THIS AFTERNOON AHEAD OF THE COLD FRONT. A HIGH
WIND WARNING CONTINUES IN THE COASTAL ZONES THROUGH THIS EVENING.
HAVE ALSO ISSUED WIND ADVISORY FOR THE SHASTA VALLEY OF SISKIYOU
COUNTY THIS EVENING. SATELLITE IMAGERY SHOWS TROPICAL MOISTURE IS
TAPPING INTO THE FRONTAL BOUNDARY. EXPECT A COUPLE INCHES OF RAIN
OVERNIGHT IN COOS AND CURRY AND THE ILLINOIS VALLEY. WILL HAVE TO
MONITOR RAINFALL AMOUNT TONIGHT FOR POSSIBLE SMALL STREAMS OR URBAN
FLOODING IN THAT AREA. THIS LARGE AMOUNT OF RAINFALL WILL ALSO BRING
UP THE ILLINOIS RIVER ESPECIALLY NEAR KIRBY. BECAUSE THE FRONT IS
SLOW MOVING...SNOW LEVELS WILL REMAIN ABOVE MAJOR PASSES TONIGHT.
HOWEVER THE SNOW LEVELS WILL GRADUALLY COME DOWN SUNDAY AND SUNDAY
NIGHT WITH NEAR ADVISORY LEVEL SNOWFALL IN THE CASCADES AND
SISKIYOUS. LOW ELEVATIONS WILL SEE PLENTY OF RAINFALL SUNDAY AND
SUNDAY NIGHT AS WELL WITH PRECIPITATION SPREADING EAST OF THE
CASCADES IN THE FORM OF SNOW SUNDAY. COLD AIR WILL EVENTUALLY SPREAD
INTO THE ROGUE VALLEY SUNDAY NIGHT WITH SNOW LEVEL DOWN TO AROUND
3000 FEET ON MONDAY MORNING. THE FRONT AND ITS SUPPORTING UPPER
LEVEL TROUGH SHIFT EAST OF THE FORECAST AREA ON TUESDAY WITH
PRECIPITATION TAPERING TO SCATTERED SHOWERS.
EXTENDED...ACTIVE JETSTREAM WILL CONTINUE TO BRING A SERIES OF
FRONTS ACROSS OUR FORECAST AREA. AROUND MID WEEK...A WEAK RIDGE WILL
BUILD INTO THE AREA BUT THAT WILL NOT BE ENOUGH TO PREVENT MOISTURE
FROM SPREADING INTO THE FORECAST AREA. AS A RESULT THERE WILL BE
PERIODS OF SHOWERS THROUGH MOST OF NEXT WEEK.
.AVIATION...MVFR CONDITIONS AT THE COAST WITH RAIN AND VERY GUSTY
WINDS. CONDITIONS DETERIORATING TO MVFR INLAND WITH ISOLATED IFR
CONDITIONS BY MIDNIGHT PST.
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY...FLORENCE OR TO OR/CA BORDER 0-60 NM.
CA...WIND ADVISORY FOR THE SHASTA VALLEY CAZ081 UNTIL
2300 PST THIS EVENING.
SMALL CRAFT ADVISORY...OR/CA BORDER TO POINT ST GEORGE 0-60 NM
UNTIL 2200 PST TONIGHT.
&&
SVEN
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Nov 4, 10:24 PM PST, 23 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1024 PM PST FRI NOV 4 2005
ORZ021-022-051400-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
1024 PM PST FRI NOV 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HIGH WIND WARNING IS IN EFFECT FROM 7 AM SATURDAY THROUGH 7 PM
SATURDAY. SEE PDXNPWMFR FOR FURTHER INFORMATION.
.INSTRUCTIONS TO SPOTTERS...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PZZ350-353-356-370-373-376-051400-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
350 PM PST FRI NOV 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
GALE WARNING IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. SEE COASTAL WATERS FORECAST FOR DETAILS.
GERIG
In the hours before
Local storm report, Nov 5, 7:39 PM PST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
739 PM PST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HEAVY RAIN 5 NNW BROOKINGS 42.12N 124.32W
11/05/2005 3.28 INCH CURRY OR TRAINED SPOTTER
7AM-7PM TODAY.
&&
STAVISHLocal storm report, Nov 5, 7:50 PM PST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
750 PM PST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HEAVY RAIN 2 SE ROSEBURG 43.20N 123.33W
11/05/2005 1.00 INCH DOUGLAS OR TRAINED SPOTTER
7AM-735PM TODAY
&&
STAVISHLocal storm report, Nov 5, 8:04 PM PST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
804 PM PST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HEAVY RAIN 3 SSE COOS BAY 43.34N 124.21W
11/05/2005 1.01 INCH COOS OR TRAINED SPOTTER
8AM-8PM
&&
SVENLocal storm report, Nov 5, 8:07 PM PST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
807 PM PST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HEAVY RAIN 6 ESE COOS BAY 43.33N 124.12W
11/05/2005 1.57 INCH COOS OR TRAINED SPOTTER
&&
SVENLocal storm report, Nov 5, 8:31 PM PST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
831 PM PST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HEAVY RAIN 3 NE GOLD BEACH 42.44N 124.37W
11/05/2005 1.14 INCH CURRY OR TRAINED SPOTTER
3 HR PRECIP
&&
SVENLocal storm report, Nov 5, 9:11 PM PST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
911 PM PST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HEAVY RAIN N LANGLOIS 42.93N 124.45W
11/05/2005 1.43 INCH CURRY OR TRAINED SPOTTER
12 HR PRECIP SINCE 8 AM
&&
SVENHigh Wind, Central Siskiyou County
- When
- November 5, 9:45 PM PST
- Where
- Central Siskiyou County forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.593, -122.540 (the zone’s center; the record gives no point)
Recorded at the Weed RAWS.
High Wind, Central Siskiyou County
- When
- November 5, 10:45 PM PST
- Where
- Central Siskiyou County forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.593, -122.540 (the zone’s center; the record gives no point)
Recorded at the Weed RAWS.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, November 5, 2005$2.0 million · F2 · 26 events
- Tornado in Missouri, November 5, 2005$75,000 · F2 · 1 event
- Tornado in Arkansas, November 5, 20053 injured · F2 · 1 event
- Flash Flood and Hail in Wisconsin, November 5, 2005$1.1 million · 0.75 in hail · 5 events
- High Wind in Washington, November 5, 20051 injured · $500,000 · 1 event
- Hail and Damaging Winds in Illinois, November 5 to 6, 2005$21,000 · 1 in hail · 25 events
- Tornado in Arkansas, November 5, 20051 injured · F1 · 1 event
- Hail and Damaging Winds in Arkansas, November 5 to 6, 2005$26,000 · 70 kt wind · 3 events
- Damaging Wind in Michigan, November 5, 20051 injured · 57 kt wind · 1 event
- High Wind in Oregon, November 5, 200587 kt wind · 8 events
- Winter Storm in Idaho, November 5 to 6, 20053 events
- Heavy Snow in Washington, November 5 to 6, 20053 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481303, 5481304.